Georgia, 2012

Damaging Wind in Georgia, June 10, 2012

June 10, 2012 · NWS CHS · 1 event in 1 county or zone

A weak warm front gradually lifted north through southeast Georgia between high pressure over the Atlantic and a trough of low pressure to the west. A few thunderstorms developed in deep moisture along and ahead of this weak front.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$2,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

A weak warm front gradually lifted north through southeast Georgia between high pressure over the Atlantic and a trough of low pressure to the west. A few thunderstorms developed in deep moisture along and ahead of this weak front.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 10, 7:10 PM EST, 57 minutes earlier.

Area forecast discussion, Jun 10, 7:10 PM EST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
810 PM EDT SUN JUN 10 2012

.SYNOPSIS...
THROUGH EARLY THIS WEEK...MOISTURE WILL CONTINUE TO FLOW INTO THE
REGION BETWEEN HIGH PRESSURE OVER THE ATLANTIC AND A TROUGH OF LOW
PRESSURE APPROACHING FROM THE WEST. THE TROUGH WILL MOVE INTO THE
VICINITY OF THE AREA BY MID WEEK AND WILL LINGER THROUGH LATE
WEEK.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
SUNDAY EVENING...SHOWERS/SCATTERED THUNDERSTORMS WERE ONGOING
NORTH OF I-16. MEANWHILE...A QLCS DRIVEN BY AN UPPER COLD POOL
OF -55C TO -63C PER IR IMAGERY WILL PUSH THROUGH THE FORECAST AREA
FROM WEST TO EAST THIS EVENING...PRODUCING MEASURABLE RAINFALL AT
MOST LOCATIONS. THE QLCS COULD ALSO PRODUCE GUSTY WINDS FOR THE
NEXT COUPLE OF HOURS...WITH A LOW CHANCE FOR ISOLATED DAMAGING
WIND GUSTS ACROSS INLAND COUNTIES...BUT WIDESPREAD PRECIPITATION
AND DIURNAL COOLING WILL SUPPORT A STABILIZING TREND AHEAD OF THE
COMPLEX...LIMITING THE SEVERE POTENTIAL. HOWEVER...PWATS
EXCEEDING 2 INCHES WILL SUPPORT HIGH RAINFALL EFFICIENCY...AND
LOCALLY HEAVY RAIN COULD OCCUR ESPECIALLY WHERE THE QLCS INTERACTS
WITH ONGOING CONVECTION/ASSOCIATED MESOSCALE BOUNDARIES.

AFTER THE REMNANTS OF THE QLCS PUSHES OFFSHORE BY MIDNIGHT-2 AM...
POPS WILL TAPER TO CHANCE AND PERHAPS EVEN LOWER OVERNIGHT.
LOW LEVEL MOISTURE WILL SUPPORT AREAS OF STRATUS AND PERHAPS
FOG...ALTHOUGH PERSISTENT SURFACE WINDS COULD LIMIT DENSE FOG
POTENTIAL. WILL CONTINUE TO ASSESS.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
MONDAY THROUGH WEDNESDAY...OVERALL FORECAST THINKING HAS NOT CHANGED
AND AN EXTENDED PERIOD OF UNSETTLED WEATHER IS EXPECTED. THE
SOUTHEAST COASTAL REGION WILL REMAIN UNDER A BAGGY 500 MB TROF WITH
A SERIES OF SHORTWAVES MOVING THROUGH IN THE SW FLOW. MODEL TIME
HEIGHTS AND SOUNDINGS SHOW DEEP MOISTURE ENTRENCHED ACROSS THE
REGION WITH PWATS OF AROUND 2 INCHES EXPECTED TO PERSIST THROUGH MID
WEEK. WITH MODERATE SURFACE BASED INSTABILITY DEVELOPING EACH
AFTERNOON AND EVENING IN AN UNCAPPED ATMOSPHERE...GOOD COVERAGE OF
SHOWERS AND STORMS WILL OCCUR EACH DAY. AT TIMES THE COVERAGE WILL
MORE THAN LIKELY SUPPORT CATEGORICAL POPS...BUT GIVEN THE DIFFERENT
HANDLING AND TIMING OF CONVECTION WITH EACH MODEL...ITS HARD TO
CONFIDENTLY NAIL DOWN TIME PERIODS OF HIGHEST POPS RIGHT NOW. WILL
ADVERTISE LIKELY POPS FOR MONDAY AND TUESDAY AFTERNOONS...WITH JUST
HIGH CHANCE FOR WEDNESDAY RIGHT NOW AS THE BELT OF DEEPEST MOISTURE
MAY DRIFT OFFSHORE DURING THE DAY. THE MAIN CONCERN DURING THIS TIME
IS THE POTENTIAL FOR LOCALLY HEAVY RAINFALL DUE TO THE HIGH
ATMOSPHERIC MOISTURE CONTENT AND EFFICIENT RAINFALL PRODUCTION.
AREAS THAT SEE REPEAT ROUNDS OF THUNDERSTORMS COULD EXPERIENCE
EXCESSIVE RAINFALL AND SOME LOCALIZED FLOODING CONCERNS. WILL
CONTINUE THE MENTION IN THE HWO. HIGHS ARE EXPECTED TO REACH INTO
THE MID/UPPER 80S EACH AFTERNOON WITH LOWS ONLY FALLING INTO THE LOW
70S.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
A DIFFUSE UPPER-LEVEL PATTERN WEDNESDAY NIGHT AND THURSDAY SHOULD
EVENTUALLY GIVE WAY TO RIDGING TOWARD THE WEEKEND. A BAGGY SURFACE
PATTERN WITH A WEAK IN-SITU TROUGH COULD MAINTAIN SOMEWHAT UNSETTLED
CONDITIONS THROUGH AT LEAST FRIDAY. THE WEEKEND IS STILL UP IN THE
AIR AS THE ECMWF SHOWS A WEAK WEDGE OF HIGH PRESSURE BUILDING DOWN
THE EASTERN SEABOARD BUT THE GFS IS STILL SHOWING WEAK TROUGHING. WE
KEPT SLIGHT CHANCE POPS IN THE FORECAST WITH NEAR-NORMAL TEMPS.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
SHOWERS/THUNDERSTORMS WILL IMPACT TERMINALS PRIOR TO 04-06Z
THIS EVENING. MEANWHILE...LOW LEVEL MOISTURE WILL SUPPORT MVFR OR
LOWER CEILINGS AT ANY TIME TONIGHT THROUGH MONDAY...BUT THE
PROBABILITY OF PREVAILING SUB-VFR FLIGHT CONDITIONS WILL BECOME
HIGHEST LATER TONIGHT INTO EARLY MONDAY.

THUNDERSTORMS ARE EXPECTED TO DEVELOP AGAIN MONDAY
AFTERNOON. THUS...INTRODUCED CBS AND VCTS TO BOTH TERMINALS
STARTING AT 18Z MONDAY...ALTHOUGH PRECIPITATION COULD DEVELOP A
COUPLE OF HOURS EARLIER.

EXTENDED AVIATION OUTLOOK...PERIODIC RESTRICTIONS TO VSBYS/CIGS
WILL BE POSSIBLE THROUGH MUCH OF NEXT WEEK DUE TO AN ACTIVE
PATTERN WITH ROUNDS OF SHOWERS AND THUNDERSTORMS EACH DAY.

&&

.MARINE...
OVERNIGHT...OUTSIDE ANY THUNDERSTORMS CONDITIONS SHOULD CHANGE
LITTLE WITH WINDS 10-15 KNOTS FROM THE S/SE...ACCOMPANIED BY WITH
SEAS 2 TO 3 FEET NEARSHORE AND UP TO 4 FEET BEYOND 20 NM.
SHOWERS/THUNDERSTORMS COULD LOCALLY ALTER WINDS FOR BRIEF PERIODS
TONIGHT.

MONDAY THROUGH FRIDAY...WINDS ARE EXPECTED TO REMAIN OUT OF THE S TO
SW THROUGH ABOUT MID WEEK. HIGH PRESSURE MAY BUILD IN FROM THE NORTH
LATER IN THE WEEK AND TURN THE FLOW MORE E TO NE. IT STILL LOOKS
LIKE WINDS AND SEAS WILL REMAIN BELOW SCA CRITERIA THROUGH THE
PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

SYNOPSIS...
NEAR TERM...SPR
SHORT TERM...BSH
LONG TERM...JRL
AVIATION...SPR/DPB
MARINE...JRL/SPR/ALSHEIMER/BSH
Hazardous weather outlook, Jun 10, 2:28 PM EST, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
328 PM EDT SUN JUN 10 2012

GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>052-111930-
JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
328 PM EDT SUN JUN 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND
SOUTHEAST SOUTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

HEAVY RAINFALL...SHOWERS AND THUNDERSTORMS WILL BE NUMEROUS THIS
EVENING. THE RAINFALL COULD BE LOCALLY HEAVY AT TIMES...CAPABLE OF
PRODUCING MINOR FLOODING OF LOW LYING AND POOR DRAINAGE AREAS IN A
FEW ISOLATED LOCATIONS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

HEAVY RAINFALL...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS
ARE EXPECTED THROUGH TUESDAY. THE RAINFALL COULD BE LOCALLY HEAVY AT
TIMES...CAPABLE OF PRODUCING MINOR FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

AMZ330-350-352-354-374-111930-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-
328 PM EDT SUN JUN 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 10, 3:45 PM EST, 4 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
445 PM EDT SUN JUN 10 2012

GAZ115-116-138-102130-
EVANS-INLAND BRYAN-INLAND LIBERTY-
445 PM EDT SUN JUN 10 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS...LIBERTY AND
BRYAN COUNTIES THROUGH 530 PM EDT...

AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR LETFORD...MOVING NORTHEAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BLITCHTON...ELLABELL...LANIER AND PEMBROKE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FUNNEL CLOUDS...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3208 8178 3218 8163 3224 8144 3222 8143
      3220 8142 3212 8141 3206 8138 3195 8173
      3197 8175 3198 8176 3202 8178 3205 8177
TIME...MOT...LOC 2045Z 243DEG 27KT 3205 8166

BSH
Special weather statement, Jun 10, 3:52 PM EST, 4 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
452 PM EDT SUN JUN 10 2012

GAZ099-100-115-102130-
BULLOCH-CANDLER-EVANS-
452 PM EDT SUN JUN 10 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EVANS...BULLOCH AND
CANDLER COUNTIES THROUGH 530 PM EDT...

AT 451 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR ADABELLE...MOVING NORTHEAST AT 15 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BROOKLET...GEORGIA SOUTHERN...HOPEULIKIT...LEEFIELD...MIDDLEGROUND...
REGISTER AND STATESBORO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FUNNEL CLOUDS...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3220 8184 3228 8196 3242 8192 3242 8193
      3260 8179 3245 8156
TIME...MOT...LOC 2052Z 217DEG 13KT 3230 8189

BSH
Special weather statement, Jun 10, 4:39 PM EST, 3 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
539 PM EDT SUN JUN 10 2012

GAZ099-100-102215-
BULLOCH-CANDLER-
539 PM EDT SUN JUN 10 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF BULLOCH AND CANDLER
COUNTIES THROUGH 615 PM EDT...

AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR COLLINS LAKE...MOVING NORTHEAST AT 20 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
PORTAL...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PENNY SIZE HAIL...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3255 8205 3255 8203 3260 8200 3265 8184
      3264 8181 3263 8180 3260 8177 3257 8173
      3247 8200
TIME...MOT...LOC 2140Z 242DEG 15KT 3254 8197

BSH
Special weather statement, Jun 10, 5:47 PM EST, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
647 PM EDT SUN JUN 10 2012

GAZ087-102315-
JENKINS-
647 PM EDT SUN JUN 10 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY
THROUGH 715 PM EDT...

AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR BIRDSVILLE...MOVING EAST AT 10 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
PERKINS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
FUNNEL CLOUDS...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3292 8209 3293 8196 3296 8188 3295 8182
      3293 8178 3291 8177 3284 8180 3283 8211
      3287 8213 3288 8213
TIME...MOT...LOC 2247Z 254DEG 10KT 3289 8205

BSH
Special weather statement, Jun 10, 7:37 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
837 PM EDT SUN JUN 10 2012

GAZ087-110115-
JENKINS-
837 PM EDT SUN JUN 10 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY
THROUGH 915 PM EDT...

AT 832 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM SOPERTON TO
WAYNESBORO...MOVING EAST AT 35 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
BUTTS...EMMALANE...HERNDON...MILLEN...PERKINS AND SCARBORO...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3283 8215 3288 8213 3292 8209 3293 8196
      3296 8188 3295 8182 3291 8176 3267 8187
      3265 8185 3261 8201 3266 8209
TIME...MOT...LOC 0036Z 262DEG 30KT 3301 8213 3257 8221
Special weather statement, Jun 10, 7:47 PM EST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
847 PM EDT SUN JUN 10 2012

GAZ099-100-114-115-110145-
BULLOCH-CANDLER-EVANS-TATTNALL-
847 PM EDT SUN JUN 10 2012

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF TATTNALL...EVANS...
BULLOCH AND CANDLER COUNTIES THROUGH 945 PM EDT...

AT 846 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM VIDALIA TO
BIRDSVILLE...MOVING EAST AT 30 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ALINE...BELLVILLE...CLAXTON...COBBTOWN...COLLINS...HAGAN...
HOPEULIKIT...MANASSAS...METTER...NEVILS...PORTAL...PULASKI...REGISTER
AND WESTSIDE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS THUNDERSTORM IS CAPABLE OF PRODUCING VERY HEAVY RAIN...WHICH MAY
FLOOD DITCHES AND LOW-LYING AREAS. REDUCE VEHICLE SPEED TO LOWER THE
RISK OF HYDROPLANING. DO NOT DRIVE INTO PLACES WHERE WATER COVERS THE
ROAD. SEEK AN ALTERNATE ROUTE.

&&

LAT...LON 3243 8219 3247 8219 3252 8216 3256 8209
      3255 8203 3260 8201 3261 8200 3265 8185
      3219 8174 3208 8221 3218 8219 3223 8222
      3236 8225
TIME...MOT...LOC 0047Z 258DEG 27KT 3259 8211 3211 8232

The radar

The Charleston,SC radar (KCLX), 112 km away, was scanning. The volume nearest the first event began at 01:07 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Tattnall

When
June 10, 8:07 PM EST to 8:08 PM EST
Where
Tattnall County, 4.19 mi N of Cobbtown
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
32.260, -82.140

A sheriff reported trees down along Woodrow Williams Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2012Every state in 2012This day in weather historyWarnings in Georgia, June 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 393359.